MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH
Catalog Number 606S155FX
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial/final mdr report submitted with associated mfr# 3008264254-2017-00112 and 2954740-2017-00222.(b)(4).Concomitant medical products: y connector (okay, goodman), enpower cable , cashmere coil and presidio10 coil.Based on the information, the reported event of resistance experienced could not be confirmed.The prowler catheter was not returned for analysis; however, a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.There is no current safety signal identified related to the reported event based on review of complaint history for the device.
 
Event or Problem Description
As reported by a healthcare professional during the procedure, resistance was experienced when a presidio10 coil (pc410073030/c23504) and a cashmere coil (crc14051230/s11722) were advanced through a prowler catheter (606s155fx/17574497).Introducer sheath of both the presidio10 coil and the cashmere coil were also damaged.The procedure was pre-endovascular aneurysm repair coil embolization at branch(es) of the left internal iliac artery.The patient was a (b)(6)-year-old male.The patient¿s vessel was heavily torturous and heavily calcified.The presidio10 coil was delivered however resistance was experienced with the prowler catheter.Reportedly the diameter of the prowler select lpes was small.The introducer sheath of the presidio 10 coil got damaged during framing.Therefore, it was replaced with a cashmere coil (crc14051230/s11722), but the sheath got damaged as well.Therefore, the micro catheter was replaced with other microcatheter (select plus), and a new coil was delivered (presidio8*30).The procedure was completed using micrus coil(s).Excessive force was not used when handling the complaint coils and no difficulty was experienced when handling the two complaint coils.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The products are not available for the investigation.No further information is available.

Brand Name
PROWLER SELECT MICROCATHETERS
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6771615
Report Number3008264254-2017-00112
Device Sequence Number821346
Product Code KRA
UDI-Device Identifier10886704028772
UDI-Public(01)10886704028772(17)190831(10)17574497
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number606S155FX
Device Lot Number17574497
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2017
Initial Report FDA Received Date08/07/2017
Patient Sequence Number1